Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Jacksonville, FL

June 20, 2025Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2025, 5:22 PM EDT for Marion County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2025, 5:22 PM EDT (21:22 UTC)
Expired
Jun 20, 2025, 6:00 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 20, 2:00 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
200 PM EDT Fri Jun 20 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...

.NEAR TERM...
Issued at 149 PM EDT Fri Jun 20 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

A cold front trailing off a low pressure system near New
Brunswick is draped just off the east coast and across the
Carolinas as an upper level trough is stretched across the FL/GA
border and will slowly move east off the Atlantic coast. This
pattern has pushed drier air into the region, especially over
southeast Georgia and is starting to filter into northeast
Florida's Suwannee Valley. The drier air over southeast Georgia
has limited the development of convection to be isolated to widely
scattered showers and storms at best. Rain and storms are
expected to develop as the Atlantic and Gulf coast sea breezes
converged along the U.S. Highway 301 and I-75 corridors. A few
stronger storms may be possible along and west of US-301 that
could produce winds of 40-50 mph, along with frequent lightning
strikes and localized flooding. Daytime highs will be in the low
to mid 90s with the Atlantic sea-breeze keeping temperatures
slightly cooler along the coast.

Tonight, the drier air over southeast Georgia will continue to trickle
south into northeast Florida, thinning cloud cover out overnight
into tomorrow morning. overnight lows will dip into the low 70s
with areas along the coast staying in the mid to upper 70s.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 149 PM EDT Fri Jun 20 2025

This weekend, the convective coverage will shift inland and decrease
through as drier air wraps around the broad ridge, spanning across
the eastern US, and advects across Florida on a deep easterly flow.

An onshore steering flow will prioritize the Atlc sea breeze and
focus scattered storms along and west of the I-75 corridor where sea
breezes are expected to collide. Though the dry air in the mid and
upper levels will limit coverage, if a strong storm can overcome the
dry air and capping inversions, strong downbursts are possible with
DCAPE 1000-1500 J/kg.

Prior to any considerable convective initiation, temperatures will
warm to the 90s each day this weekend. The "cool" spot will be along
the coast where the early sea breeze should keep highs in the upper
80s, though it'll feel like 100-105 degrees.

&&

.LONG TERM...
(Monday through next Friday)
Issued at 149 PM EDT Fri Jun 20 2025

The stagnant pattern, featuring stacked ridging that extends from
the ground through the upper levels, remains intact through next
week. With the ridge centered to the north, deep onshore (easterly)
flow will keep conditions at the coast less hot compared to inland
areas. However, dry air sourced by the Saharan Air Layer lingering
across the open Atlantic will lower thunderstorm potential and
coverage considerably through next week. With deeper mixing and
abundant sunshine, air temperature readings may push to the high 90s
and potentially 100F inland next week, which may threaten a few
daily maximum temperature records.

&&

.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Fri Jun 20 2025

Showers and thunderstorms are still expected to develop as the
Atlantic and Gulf coast sea-breezes move inland and begin to
converge, but coverage is expected to be more widespread as drier
air has filtered in from the north. Higher coverage and intensity
is expected inland towards the U.S. HWY-301 and I-75 corridors in
the late afternoon so have left the TEMPO group in for GNV.
Confidence is only high enough to include vicinity coverage at
SSI. Onshore winds are increasing near the coastal terminals to
10-15 knots as the Atlantic sea-breeze moves inland, while
westerly surface winds of 5-10 knots develop at GNV by 20Z as the
Gulf coast sea- breeze crosses the terminal. Winds will be light
overnight with BR developing at VQQ and GNV in the predawn to
early morning hours. VFR conditions will prevail at all sites
after 03Z to the end of the period.

&&

.MARINE...
Issued at 149 PM EDT Fri Jun 20 2025

A cold frontal boundary has stalled across the southeastern states
today, while a weak trough preceding this front has shifted
southward across the northeast Florida waters. This trough may
develop widely scattered thunderstorms, mainly over the northeast
Florida waters into the evening. The frontal boundary will
dissipate Saturday morning as Atlantic high pressure lifts its
axis to the north of our local waters, resulting in a prevailing
onshore wind flow that will continue through next week. Only
isolated to widely scattered showers and thunderstorms are
forecast across our local waters during this time frame. Seas of 2
to 3 feet will prevail both near shore and offshore during the
next several days.

Rip Currents: Low to moderate risk at area beaches through the
weekend

&&

.FIRE WEATHER...
Issued at 149 PM EDT Fri Jun 20 2025

A deep ridge of high pressure will develop to the north over the
weekend, enhancing easterly flow (and the Atlantic sea breeze).
Isolated sea breeze thunderstorms are possible across the north-
central FL this afternoon and again Saturday with decreasing storm
chances through next week, leading to hot and dry conditions. Despite
the dry air, critical humidity is not expected. Fair dispersions are
expected this weekend but will trend toward High levels next week as
transport winds become breezy.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  94  71  92 /   0  20  10  30
SSI  75  89  77  88 /  10  20  10  20
JAX  71  93  73  92 /  20  30  10  30
SGJ  73  90  74  89 /  20  30  10  30
GNV  71  94  73  95 /  30  60  20  40
OCF  71  94  73  95 /  40  50  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 20, 5:11 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
511 PM EDT Fri Jun 20 2025

FLZ240-340-202145-
Central Marion FL-Western Marion FL-
511 PM EDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 545 PM EDT...

At 511 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Inverness, moving north at 15 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern Marion
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2897 8232 2900 8237 2908 8241 2912 8214
      2896 8212 2896 8231
TIME...MOT...LOC 2111Z 167DEG 12KT 2897 8223

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jun 20, 5:15 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
515 PM EDT Fri Jun 20 2025

FLZ140-240-202145-
Central Marion FL-Eastern Marion FL-
515 PM EDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION COUNTY THROUGH
545 PM EDT...

At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort McCoy. A strong thunderstorm was nearly stationary.

HAZARD...Wind gusts around 40 mph, pea size hail, and minor flooding
         due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Fort McCoy, Lynne, Sparr, Anthony, and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2943 8199 2932 8183 2914 8192 2930 8217
TIME...MOT...LOC 2115Z 037DEG 2KT 2932 8197

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:06 PM EDTSpecial Marine WarningJAX54 min
Jun 19, 8:30 PM EDTSpecial Weather StatementJAXBaker45 min
Jun 19, 9:00 PM EDTSpecial Marine WarningJAX60 min
Jun 19, 9:07 PM EDTSpecial Weather StatementJAXDuval38 min
Jun 19, 9:39 PM EDTSpecial Weather StatementJAXBradford36 min
Jun 19, 9:45 PM EDTSpecial Marine WarningJAX36 min
Jun 20, 5:11 PM EDTSpecial Weather StatementJAXMarion34 min
Jun 20, 5:15 PM EDTSpecial Weather StatementJAXMarion30 min
Jun 20, 5:53 PM EDTSpecial Weather StatementJAXPutnam37 min
Jun 20, 6:04 PM EDTSpecial Weather StatementJAXMarion41 min
Jun 20, 6:16 PM EDTSevere Thunderstorm WarningJAXMarion44 min
Jun 20, 6:23 PM EDTSevere Thunderstorm WarningJAXPutnam37 min
Jun 20, 6:45 PM EDTSpecial Weather StatementJAXMarion30 min
Jun 20, 6:47 PM EDTAreal Flood AdvisoryJAXMarion3 hr
Jun 20, 7:03 PM EDTSpecial Weather StatementJAXAlachua42 min
Jun 20, 7:06 PM EDTAreal Flood AdvisoryJAXMarion3 hr
Jun 20, 7:21 PM EDTSpecial Weather StatementJAXBradford24 min
Jun 20, 7:34 PM EDTSpecial Weather StatementJAXPutnam26 min
Jun 20, 7:36 PM EDTAreal Flood AdvisoryJAXAlachua3 hr
Jun 20, 7:57 PM EDTSpecial Weather StatementJAXClay33 min
Jun 19, 8:14 PM EDTSpecial Weather StatementJAXGlynn46 min
Jun 19, 9:08 PM EDTSpecial Weather StatementJAXCamden37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.